Urology Expert Forum
interstitial cystitis symptoms and change in menstrual cycle after PID
About This Forum:

Questions in the Urology forum are answered by medical professionals at Healthcare Magic. Topics covered include benign prostate disease, penis curvature, cystisis, kidney stones, pediatric urology, prostate, sexual dysfunction, urinary tract infections (UTI), and urological cancers.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

interstitial cystitis symptoms and change in menstrual cycle after PID

I was diagnosed with high risk HPV 10 years ago after one abnormal pap smear, with no further incidence. in january of '05, i contracted and was treated for chlamydia (which my boyfriend was also treated for). we both took zithromax. two weeks after completion of treatment, we resumed intercourse and within 12 hours i developed a burning bladder sensation (urinating did not hurt). i tested negative for chlamydia, but it turned out that i did have an ongoing bacterial vaginosis infection at the same time as the chlamydia which until that point had not been treated. i was given 20 days of flagyl and doxycycline which only mildly helped the abdominal cramping and burning (which felt to be menstrual type cramping pain), however my bladder was intensely uncomfortable all the same. it is five months later, and i am still having constant bladder discomfort, and my periods have never been the same since the onset of these symptoms. i still have a regular period,but only spottind, and don't even have to use a pad or tampon. i am seeing an asherman's specialist in l.a. next week regarding the change in period (it is possible i have scarring from the PID infection), but my bladder is a constant source of discomfort. The only thing i've found that helped was in february i had a urethral dilation during a cystocopy (not under any anesthesia and it showed to be normal, although there was no bladder distention). my symptoms improved approximately 50% (i can now hold a conversation, whereas before i was in so much discomfort, i couldn't even do that). i've tried elavil and atarax, with no difference noted after many months. i've been offered to take elmiron, but i am so scared to take it. i would rather just not take any medications. is there any hope that i will ever be back to normal? my boyfriend had no such symptoms. we have both been treated for both chlamydia and bv, and all urine, and cervical cultures have come back negative. has anyone ever heard of infection causing such symptoms, and if so, is there any  hope for me. i've gotten several "second opinions" and at this point, my urologist at UCLA feels that since my symptoms have improved since the beginning, we shouldn't do anything at this point, but wait it out.. it's been 5 months! is there really any hope of me getting better? does anyone have any ideas regarding what might be going on with me? it just seems that any doctor i go to is so quick to brush me off since they can't come up with an answer, and i am such a mystery.PLEASE HELP!!!!
Related Discussions
233190_tn?1278553401
Difficult to say without examination.  Interstitial cystitis certainly can be possible.

One way to diagnose this would be a potassium sensitivity test - which can evaluate for any permeability in the urothelial lining.
If positive, then it would be suggestive of interstitial cystitis, and indeed a medication like Elmiron can be helpful.

Another consideration would be a procedure known as hydrodistention - which can help the symptoms on some patients.  

Some studies have also investigated the use of intravesical dimethyl sulfoxide (DMSO) - which results in the improvement in about 50 percent of patients.

These options can be discussed with your personal physician, or in conjunction with a urology referral.  

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
Medical Weblog:
kevinmd_b
0 Comments
Blank
Avatar_n_tn
0
Blank
Avatar_n_tn
A related discussion, Interstitial cystitis and HPV was started.
Blank
Avatar_n_tn
A related discussion, change in period after PID was started.
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank